Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 9, 2005, 5:23 PM CDT for Val Verde County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 5:23 PM CDT (22:23 UTC)
- Expired
- Aug 9, 2005, 6:45 PM CDT
- In force
- 82 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 092226
SVREWX
TXC465-092345-
/O.NEW.KEWX.SV.W.0190.050809T2223Z-050809T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 645 PM CDT
* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SEVERE THUNDERSTORMS IN NORTHERN VAL VERDE COUNTY...
MOVING SOUTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL MOVE OVER
PARTS OF VAL VERDE COUNTY THROUGH 645 PM CDT...AND ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA...LAUGHLIN AFB AND
DEL RIO.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2970 10138 2965 10138 2964 10132 2958 10131
2959 10125 2953 10126 2947 10109 2937 10101
2924 10081 2925 10077 2944 10070 3029 10070
3028 10176 3028 10176 2978 10176 2978 10147
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:51 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 9, 3:51 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT TUE AUG 9 2005 .DISCUSSION... WEAK UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE CENTRAL AND SOUTH CENTRAL TEXAS OVERNIGHT AND INTO WEDNESDAY. DUE TO SATURATED GROUNDS AND ANTICIPATION OF OVERNIGHT STORMS...WENT WITH A FLASH FLOOD WATCH OVERNIGHT AND INTO WEDNESDAY AFTERNOON FOR AREAS ALONG AND NORTH OF I-10. STABILITY WILL RE-ENTER THE AREA WEDNESDAY EVENING ALLOWING THE RETURN OF LOWER POPS AND HIGHER DAYTIME TEMPERATURES BY FRIDAY. EXTENDED...HOT AND DRY OVER THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK AS HIGH PRESSURE BUILDS BACK INTO THE REGION. VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST...GFS SEEMED TO HAVE A HANDLE ON THE LONG-RANGE SITUATION. WENT WITH CHANCE POPS ALONG SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWA TO ACCOUNT FOR SEA- BREEZE CONVECTION. TEMPS ARE EXPECTED TO BE NEAR NORMAL MID-AUGUST LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 95 74 95 / 50 60 30 20 AUSTIN BERGSTROM INTL AIRPORT 72 96 72 95 / 50 60 30 20 DEL RIO INTL AIRPORT 75 96 77 97 / 20 10 10 10 SAN ANTONIO INTL AIRPORT 74 95 76 96 / 40 40 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR COUNTIES ALONG AND NORTH OF INTERSTATE 10. && 25/10/26
Hazardous weather outlook, Aug 9, 5:52 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT TUE AUG 9 2005 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 552 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE INTERSTATE 35 CORRIDOR AND ACROSS THE NORTHERN HILL COUNTRY. SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST AGAIN WEDNESDAY AND MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY ALONG THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:10 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Aug 9, 9:48 AM CDT | Flash Flood Warning | EWX | Lee | 117 min |
| Aug 9, 4:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Aug 9, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| Aug 9, 5:49 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 56 min |
| Aug 9, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Real | 67 min |
| Aug 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Aug 9, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 47 min |
| Aug 9, 6:58 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.